VDC test kit slider
VDC-Banner-new_468
My mother has positional vertigo and I just got her results back for Vitamin D. Her D3 is 47 ng and her D Total is 47 ng. Her D2 is

Asked by  joannspera on February 15, 2018

Answers
  •  joannspera on

    See title

    Answered by  joannspera on
  •  IAW on

    It appears you got “cut off” so I am not exactly sure what your question was.
    I will say her Vitamin D level is reasonable but she must be taking “some” Vitamin D to have that level.
    Please try again with your question.

    Answered by  IAW on
  •  joannspera on

    She is taking a D3 supplement daily of 2000. Her D2 is less than 5 on the serum test. Is the D2 level significant or does it not matter because her total D within normal range?

    Answered by  joannspera on
  •  IAW on

    The D3 level is what is important. Humans should only take D3 because it is what humans normally make.
    Now since you started your question with “my Mother has positional vertigo”, I can make a suggestion but it is up to you and your Mom. She has a level over 40ng/ml which is important. We usually recommend a level of 50ng/ml but she is really close and hard to argue with that. If she took the 2000iu for a minimum 8 weeks before being tested, then that level will or should not rise any further.
    If she doubles the amount she takes to 4000iu or even take 5000iu, theoretically her level will go higher in the range. The point to this is will a “higher” level help with her positional vertigo. It may but I cannot promise. The worse case scenario is if she tries it for say 4 months(only a guess) and sees no improvement, then just go back to taking the 2000iu.
    The only other thing that can happen at anytime when taking Vitamin D, is it can cause mineral deficiencies and sometimes vitamin deficiencies. So if she were to take an increased amount and add any new symptoms or any old symptoms get worse then you have to come back and tell me so I can try and help you figure out what it is. Also if she has any other health issues for which she takes medications, keep an eye on that. Here is an example. Vitamin D is a natural blood thinner so if she took Coumadin on a regular basis it will change INR numbers and medication needs to be adjusted.
    If you have more question, just ask!
    I also always recommend reading http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/.

    Answered by  IAW on
  •  joannspera on

    Thanks so much for the info. She is not on blood thinners but she is on two different high blood pressure meds and she just recently started on metformin (coincidentally right before the bout of vertigo). She also has been taking a statin for cholesterol for a while. I just started her on a sublingual B12 last night and I’m going to wait and see on this. I’m hesitant to increase her Vitamin D. If we checked her bloodwork for mineral and/or other vitamin deficiencies, are there tests we should request? She is seeing her dr in a couple of days. She has been on a 2000 maintenance dose of Vitamin D for several years. I don’t know if this is relevant, but she has a skin rash that was diagnosed as bullous pemphigoid which appeared right around the same time when she started taking metformin. She still has the rash that is being controlled with a steroid cream. Hope all of this makes sense! I’m not sure it makes sense to me!

    Answered by  joannspera on
  •  IAW on

    Is one of the blood pressure medicines Metoprolo. If so it can cause Diabetes.
    I assume since you are giving her B12 that you read that Metformin can cause B12 deficiency. In some countries the lower end of the range (starting point) is 500-550pg/ml this equals 461pmol/l. I say this because in the USA you can have a much lower level and be declared as “fine”.
    I read another post that said Metformin can cause CoQ10 and B9 deficiencies.
    As for the bullous pemphigoid and Metformin see http://www.sci-rep.com/index.php/scirep/article/view/57/46. Apparently Bullous Pemhigoid can be caused by autoimmune response and non-autoimmune response. I say this because there is a connection between low Vitamin D and autoimmune diseases. There is also a connection to low Vitamin D and low B12. (I do realize her D levels like I said before are at least reasonable.)
    Has Mom had her thyroid levels checked recently. At a TSH level of 2.5-3.0 I would be very suspicious of a thyroid problem. There are also other tests that can be done like antibody levels and actually measuring thyroid hormone levels. Hypothyroidism causes increased cholesterol and could eventually lead to diabetes.
    As for other tests. I can tell you that ANY mineral test only shows the 1-2% that is in your blood stream and not total body stores. So for example, if they do a blood test for magnesium and it is “in range” you can still be deficient. The only thing you can do is supplement and see if it helps whatever condition or symptom you have.

    Answered by  IAW on

Recent Discussion

Popular Questions